MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4040C200TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802)
Date of Event 10/11/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
D information references the main component of the system.Other relevant devices are: vamc4646c150tu; s/n: (b)(4); use by date: 20-apr-2019; upn # (b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of an 80mm thoracic aortic aneurysm.The patient appeared to be fine post procedure with blood pressure, heart rate and haemoglobin in order; however, it was reported that the next day, while in icu, the patient suddenly died.As per the physician the cause of the event, was most likely related to a massive cardiac event.The physician further stated that the event was unlikely to be related to the stent graft or the procedure.It was reported that the physician was told by the patient that she had 2 thoracic devices implanted during a previous tevar procedure performed on an unknown date in another hospital.Upon review of the ct images a type ia and a type ib endoleak was noted from a device which appeared to be a medtronic talent stent graft although this cannot be conclusively confirmed.
 
Additional Manufacturer Narrative
Films review summary: the cause of the reported patient death occurring 1-day post tevar intervention could not be determined from the films provided.Images during the intervention were not available.Per the physician¿s assessment, the cause of death was likely related to a massive cardiac event and was unlikely related to the stent graft or the procedure.Review of films from 7 days prior to the tevar intervention revealed that the patient had most likely been implanted with 2 - talent taa stent grafts, which were seen positioned from the proximal arch and extending into the descending thoracic.The patient had 2-taa¿s which did not appear excluded.The proximal 80mm max diameter taa was located near the arch, and the distal 67mm max diameter taa was located just distal to the most distal device.There appeared to be adequate device overlap.However, contrast was observed within both taa¿s most likely from a proximal type i and a distal type i endoleak, due to lack of stent graft apposition proximally <(><<)>(><(>&<)><(><<)>)> distally.The cause could not be determined; the anatomy at the original implant and earlier follow-up films were not available for review.It is possible that the endoleaks were caused by disease progression, aortic dilation.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6998578
Report Number2953200-2017-01687
Device Sequence Number1292631
Product Code MIH
UDI-Device Identifier00643169346543
UDI-Public00643169346543
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2019
Device Model NumberVAMF4040C200TU
Device Catalogue NumberVAMF4040C200TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2017
Supplement Date Received by Manufacturer11/13/2017
Initial Report FDA Received Date11/03/2017
Supplement Report FDA Received Date12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR